Alert archive / Nebraska / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 284, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Sep 7, 2015, 4:49 PM MDT for Deuel County, Garden County, Keith County, Nebraska. It was in force for 41 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 7, 2015, 4:49 PM MDT (22:49 UTC)
- Expired
- Sep 7, 2015, 5:30 PM MDT
- In force
- 41 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Deuel County, NE, Garden County, NE, Keith County, NE
The radar
The North Platte radar (KLNX), 165 km from the middle of the area, began a volume at 22:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 7, 4:53 PM MDT | TSTM WND GST 60 | 8 Ne Chappell, NE | |
| Sep 7, 5:24 PM MDT | TSTM WND GST 70 | 3 Ne Big Springs, NE | 70 MPH WINDS WITH NICKEL SIZE HAIL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 10.8 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1107 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 111 m²/s²
- 0-3 km storm-relative helicity
- 187 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
307
WUUS53 KLBF 072249
SVRLBF
NEC049-069-101-072330-
/O.NEW.KLBF.SV.W.0284.150907T2249Z-150907T2330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
449 PM MDT MON SEP 7 2015
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN KEITH COUNTY IN SOUTHWESTERN NEBRASKA...
DEUEL COUNTY IN THE PANHANDLE OF NEBRASKA...
SOUTHEASTERN GARDEN COUNTY IN THE PANHANDLE OF NEBRASKA...
* UNTIL 530 PM MDT
* AT 449 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CHAPPELL...
MOVING EAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
CHAPPELL...INTERSECTION OF HIGHWAY 27 AND 9 MILE ROAD...WINDLASS
HILL...BRULE...CLEAR CREEK STATE WILDLIFE MANAGEMENT AREA...
LEWELLEN...RUTHON...EAGLE GULCH CAMPGROUND AND ASH HOLLOW STATE
HISTORICAL PARK.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
HIGHWAY 92 BETWEEN MILE MARKERS 115 AND 125.
INTERSTATE 80 IN NEBRASKA BETWEEN MILE MARKERS 85 AND 88.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4105 10248 4123 10254 4145 10201 4110 10183
TIME...MOT...LOC 2249Z 254DEG 24KT 4117 10241
HAIL...1.00IN
WIND...60MPH
$$
BUTTLER2 follow-up statements
415 WWUS53 KLBF 072307 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 507 PM MDT MON SEP 7 2015 NEC049-069-101-072330- /O.CON.KLBF.SV.W.0284.000000T0000Z-150907T2330Z/ KEITH NE-DEUEL NE-GARDEN NE- 507 PM MDT MON SEP 7 2015 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM MDT FOR NORTHWESTERN KEITH...DEUEL AND SOUTHEASTERN GARDEN COUNTIES... AT 506 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BARTON...OR 8 MILES NORTHWEST OF BIG SPRINGS...MOVING EAST AT 45 MPH. HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. THIS INCLUDES THE FOLLOWING HIGHWAYS... HIGHWAY 92 BETWEEN MILE MARKERS 115 AND 125. INTERSTATE 80 IN NEBRASKA BETWEEN MILE MARKERS 85 AND 88. LOCATIONS IMPACTED INCLUDE... CHAPPELL...INTERSECTION OF HIGHWAY 27 AND 9 MILE ROAD...WINDLASS HILL...BRULE...CLEAR CREEK STATE WILDLIFE MANAGEMENT AREA... LEWELLEN...RUTHON...EAGLE GULCH CAMPGROUND AND ASH HOLLOW STATE HISTORICAL PARK. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 4105 10248 4123 10254 4145 10201 4110 10183 TIME...MOT...LOC 2306Z 265DEG 39KT 4113 10221 HAIL...0.88IN WIND...60MPH $$ BUTTLER
515
WWUS53 KLBF 072330
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
530 PM MDT MON SEP 7 2015
NEC049-069-101-072339-
/O.EXP.KLBF.SV.W.0284.000000T0000Z-150907T2330Z/
KEITH NE-DEUEL NE-GARDEN NE-
530 PM MDT MON SEP 7 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN KEITH...DEUEL AND
SOUTHEASTERN GARDEN COUNTIES WILL EXPIRE AT 530 PM MDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
NORTH PLATTE .
REMEMBER...A SEVERE THUNDERSTORM WARNING STILL REMAINS IN EFFECT FOR
KEITH AND EASTERN DEUEL COUNTY UNTIL 6 PM MDT.
LAT...LON 4105 10248 4123 10254 4145 10201 4110 10183
TIME...MOT...LOC 2328Z 254DEG 24KT 4113 10221
$$
BUTTLERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 7, 2:36 PM MDT, 2 hours 13 minutes earlier.
Area forecast discussion, Sep 7, 2:36 PM MDT, 2 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 336 PM CDT MON SEP 7 2015 .SHORT TERM...(THIS EVENING THROUGH TUESDAY) ISSUED AT 335 PM CDT MON SEP 7 2015 SHORTWAVE ALOFT IS EVIDENT ON WATER VAPOR ACROSS THE CENTRAL ROCKIES. THIS WILL MOVE EAST-NORTHEASTWARD ACROSS THE CENTRAL PLAINS THE NEXT 12 TO 24 HOURS. THUNDERSTORMS STILL ARE POSSIBLE TONIGHT. THINKING IS THAT STORMS WILL DEVELOP THIS AFTERNOON OVER THE HIGHER TERRAIN ACROSS COLORADO AHEAD OF THE SHORTWAVE. EXPECTING THAT STORMS WILL THEN MOVE EAST-NORTHEAST ACROSS MUCH OF THE AREA THIS EVENING. NOT EVERYONE WILL SEE RAIN...BUT A FAIRLY DECENT COVERAGE OF STORMS IS POSSIBLE DUE TO FAVORABLE JET DYNAMICS. SEVERE THREAT IS NOT GREAT DUE TO PERSISTENT CLOUD COVER THAT HAS REMAINED INTACT AND HAS CUT DOWN ON THE AMOUNT OF INSTABILITY PRESENT ACROSS MUCH OF THE AREA. BUT...WITH PLENTY OF SHEAR PRESENT...CAN/T RULE OUT A FEW STRONG OR PERHAPS A SEVERE THUNDERSTORM. OTHERWISE A COLD FRONT WILL MOVE SOUTHEAST THROUGH THE AREA LATER TONIGHT USHERING IN COOLER AIR FOR TUESDAY...WITH HIGHS IN THE MID TO UPPER 70S ACROSS THE AREA. SOME LINGERING MID LEVEL INSTABILITY WILL BE PRESENT THROUGH TUESDAY MORNING...AND SOME LIFT WILL CONTINUE THROUGH MIDDAY BEFORE JET DYNAMICS WANE...SO WILL CONTINUE THE SLIGHT CHANCE FOR SOME MID LEVEL TYPE SHOWER/ISOLATED THUNDERSTORM ACTIVITY. .LONG TERM...(TUESDAY NIGHT THROUGH MONDAY) ISSUED AT 335 PM CDT MON SEP 7 2015 IN THE NEAR TERM TODAY NAM WAS BY FAR THE BEST AT HANDLING ONGOING PRECIPITATION. LONG RANGE MODELS WERE SLOWER WITH SOLUTIONS IN THE NEAR TERM. WILL TREND THE FORECAST IN THE MID TERM TOWARDS THE NAM SOLUTIONS AND A BLEND OF GFS AND ECMWF FOR THE EXTENDED WITH BIAS TOWARDS WARMER GFS SOLUTIONS AS ECMWF BRINGS A TROUGH AND SUBSEQUENT CUTOFF LOW INTO THE GREAT LAKES REGION AND AT THE SAME TIME SHEARING THE HUDSON BAY LOW TO THE NORTHEAST. GFS BRINGS A BROAD TROUGH INTO THE EASTERN CONUS WHICH SEEMS MORE REASONABLE FOR THE SEASON. EXTENDED MODELS HAVE BEEN TRYING TO BRING COOLER AIR INTO NORTHERN PLAINS SINCE LAST WEEK AND HAVE CONTINUED TO TREND UP WITH LATER RUNS. TUESDAY EVENING LIGHT SOUTHEAST FLOW AND SURFACE HIGH PRESSURE OVER HEAD AND FRONT WELL TO THE SOUTH OVER SOUTHERN KANSAS...POSSIBILITY FOR SOME LIGHT FOG TOWARDS SUNRISE AS TEMPERATURE DEWPOINT SPREAD DECREASES. HAVE LEFT OUT FOR NOW. WILL TAKE A LOOK ON THE OVER NIGHT SHIFT TONIGHT WHEN I COME BACK IN. LOWS AROUND 50. SURFACE TROUGH BUILDS ALONG THE FRONT RANGE ON WEDNESDAY WITH SOUTHWEST FLOW AND DECENT WAA TEMPERATURES WILL RISE INTO THE LOWER 80S. 25KT 850MB LLJ WITH MID LEVEL FORCING ALONG THE TROUGH AXIS COULD PRODUCE SOME ISOLATED CONVECTION THROUGH THE LATE AFTERNOON AND MOVING EAST INTO THE EVENING AS LLJ INCREASES TO AROUND 50KTS. SOMEWHAT COOLER ON THURSDAY AS SURFACE HIGH PRESSURE BUILDS INTO WESTERN NEBRASKA. MODELS FORMING A WEAK SURFACE LOW ALONG STATIONARY BOUNDARY OVER NORTHWEST KANSAS THROUGH THE DAY FRIDAY INTO SATURDAY MORNING. UPPER WAVE DROPPING A WAVE THROUGH THE NORTHERN PLAINS AS THE SURFACE LOW MOVES SOUTHEAST INTO SOUTH CENTRAL KANSAS WITH THE FRONT. SOUTHEAST ZONES MAY SEE SOME PRECIPITATION BUT WITH THE SURFACE LOW AND THE FRONT MOVING SOUTHEAST HAVE RETAINED SCHC AFTER MIDNIGHT. RIDGE AND WARMER AIR BUILDS EAST INTO WESTERN NEBRASKA SATURDAY SUNDAY AND MONDAY. HIGHS CLIMBING INTO THE MID 80S AND DRY. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON) ISSUED AT 1248 PM CDT MON SEP 7 2015 VERY DIFFICULT AVIATION FORECAST OVER THE NEXT 24 HOURS FOR THE KLBF AND KVTN TERMINALS. THE FIRST AREA OF CONCERN/DIFFICULTY IS THE PERSISTENCE OF LOW CLOUDS OVER THE KLBF TERMINAL...WITH CURRENT THINKING THAT MVFR CONDITIONS WILL CONTINUE THROUGH THE AFTERNOON HOURS TODAY. THIS CURRENT THINKING IS SUPPORTED BY THE LATEST RUNS OF THE RAP/NAM/AND HRRR MODELS...WHICH KEEP CEILINGS AT OR BELOW 3000FT THROUGH 02Z. THE NEXT AREA OF CONCERN/DIFFICULTY WILL BE THE TIMING ON AFTERNOON/LATE EVENING CONVECTION WITHIN THE GENERAL VICINITY OF THE KLBF AND KVTN TERMINALS. LATEST OPERATIONAL HRRR HAS A LINE OF STORMS MOVING INTO THE SOUTHEASTERN PANHANDLE OF NEBRASKA AND SOUTHWESTERN NEBRASKA BY 00Z THIS EVENING...AND THEN MOVING INTO THE KLBF TERMINAL BETWEEN 02Z AND 05Z. A SECOND AREA OF CONVECTION IS ALSO ANTICIPATED TO FORM OVER NORTHWESTERN NEBRASKA BETWEEN 21Z AND 23Z...BEFORE MOVING EAST INTO THE KVTN TERMINAL BETWEEN 01Z AND 04Z. UNCERTAINTY DOES EXIST WITH SPATIAL COVERAGE OF THIS SECOND AREA OF CONVECTION NEAR KVTN...HOWEVER...CURRENT CLEARING OVER NORTHWESTERN NEBRASKA WOULD SUPPORT THE DEVELOPMENT OF THUNDERSTORMS THIS AFTERNOON. ANOTHER ROUND OF LOW CLOUDS ARE POSSIBLE TONIGHT AGAIN OVER THE KLBF TERMINAL AFTER THE AREA OF SHOWERS/THUNDERSTORMS MOVES THROUGH THIS EVENING. CONFIDENCE IS HIGH ENOUGH AT THIS TIME TO BRING BACK IN MVFR CONDITIONS OVER THE KLBF TERMINAL...WITH EVEN THE CHANCE FOR SOME DRIZZLE AFTER 09Z...HOWEVER...THIS WILL BE HIGHLY DEPENDENT ON HOW MUCH MIXING (WHICH WOULD TEND TO SCOUR OUT THE MOISTURE) OCCURS IN THE ATMOSPHERE ONCE THIS EVENINGS STORMS MOVE THROUGH. && .LBF WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...TAYLOR LONG TERM...POWER AVIATION...MOLDAN
Hazardous weather outlook, Sep 7, 3:45 PM MDT, 1 hour 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 445 PM CDT MON SEP 7 2015 NEZ004>010-022>029-035>038-056>059-069>071-094-082145- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 445 PM CDT MON SEP 7 2015 /345 PM MDT MON SEP 7 2015/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. SCATTERED THUNDERSTORMS WILL BE POSSIBLE TONIGHT AS AN UPPER LEVEL DISTURBANCE CROSSES THE AREA. A SEVERE STORM CANNOT BE RULED OUT...BUT WIDESPREAD SEVERE THUNDERSTORM ACTIVITY IS NOT EXPECTED. IF A STORM DOES BECOME SEVERE...LARGE HAIL AND DAMAGING WINDS WOULD BE THE MAIN CONCERNS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THERE WILL BE A SLIGHT CHANCE FOR THUNDERSTORMS WEDNESDAY AFTERNOON AND EVENING AS A COLD FRONT MOVES ACROSS THE REGION. AT THIS TIME NO SEVERE STORMS ARE EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THROUGH TONIGHT. && GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) TAYLOR
In the hours before
Special weather statement, Sep 7, 4:38 PM MDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
438 PM MDT MON SEP 7 2015
NEZ022-056-072330-
DEUEL NE-GARDEN NE-
438 PM MDT MON SEP 7 2015
...SIGNIFICANT WEATHER ADVISORY FOR DEUEL AND SOUTH CENTRAL GARDEN
COUNTIES UNTIL 530 PM MDT...
AT 438 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
CHAPPELL...MOVING EAST AT 25 MPH.
HALF INCH HAIL AND WIND GUSTS OF 45 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MOUNT VERNON...CHAPPELL...BIG SPRINGS...GOLDENEYE STATE WILDLIFE
MANAGEMENT AREA AND BARTON.
THIS INCLUDES INTERSTATE 80 IN NEBRASKA BETWEEN MILE MARKERS 78 AND
107.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4126 10261 4126 10206 4100 10207 4100 10246
4101 10247 4100 10260
TIME...MOT...LOC 2238Z 268DEG 20KT 4113 10249
BUTTLERLocal storm report, Sep 7, 4:48 PM MDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
548 PM CDT MON SEP 07 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0547 PM HAIL 3 N CHAPPELL 41.14N 102.47W
09/07/2015 E1.00 INCH DEUEL NE PUBLIC
50 MPH WINDS WITH QUARTER SIZE HAIL.
&&
JGOMEZThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 7, 4:38 PM MDT | Special Weather Statement | LBF | Deuel | 52 min |
| Sep 7, 5:13 PM MDT | Severe Thunderstorm Warning | LBF | Deuel, Keith, Perkins | 47 min |
| Sep 7, 5:48 PM MDT | Severe Thunderstorm Warning | LBF | Chase, Keith, Perkins | 42 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.